Mixed feelings about neurologist appointment!

joeyrory

New
Messages
47
Reaction score
0
Points
0
Had my neurologist appointment today and he diagnosed temporal lobe epilepsy. My dad bought a video of one of my seizures and apparently it was pretty 'classic' in presentation, I'm waiting for EEG and MRI appointments.

I'm feeling a lot of conflicting emotions, happy to know what's going on and at how minor it is considering many others' experiences, angry that I have to go through this at all, a bit sad (though i think that will go). I felt like I knew he was going to say epilepsy but at the same time I'm still a bit stunned, it's all quite sudden.

I've been put on Lactimal to start with, starting tomorrow. How is this medication in terms of side effects?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
Now that you've been officially diagnosed, we can show you the secret handshake and send you your badge. :) In all seriousness, I know an epilepsy diagnosis is very tough to hear. It's not something you can process overnight, nor should you try. It's completely normal to feel angry, confused, sad. After 15 years I still occasionally feel those things, but I also feel like epilepsy is such a very small part of who I am.

Everyone is different, but Lamictal has worked well for me, with minimal side effects. In the first few months it messed with my sleep, but that side effect faded eventually. You have to ramp up on it slowly, so it might take a little while before you can tell how well it's working.
 

Fedup

Veteran
Supporter
Messages
3,408
Reaction score
4
Points
193
joeyrory

It does not matter the type of E it is not minor only to those who do not understand, I have grand mal. This is the hard part, as you know it will affect you differently to anybody else, I am on lamictal as well and the most common side effects are,

Blurred vision
changes in vision
clumsiness or unsteadiness
double vision
poor coordination

Mind you there is chest pain as well which you should look out for.
 

joeyrory

New
Messages
47
Reaction score
0
Points
0
Now that you've been officially diagnosed, we can show you the secret handshake and send you your badge. :) In all seriousness, I know an epilepsy diagnosis is very tough to hear. It's not something you can process overnight, nor should you try. It's completely normal to feel angry, confused, sad.
Finally, the secret epilepsy club!! :hi5::p . Thanks for this, it's reassuring to know the emotions are normal and expected. It seems like anyone who hears is reacting like 'well thats good because you know what it is!' whilst that's true I feel like I'm not being allowed to fully feel everything I'm feeling openly.

You have to ramp up on it slowly, so it might take a little while before you can tell how well it's working.
The dose I've been given seems to go up in increments weekly, good to adjust on but I feel very impatient to stop my seizures!

joeyrory

It does not matter the type of E it is not minor only to those who do not understand, I have grand mal. This is the hard part, as you know it will affect you differently to anybody else, I am on lamictal as well and the most common side effects are,

Blurred vision
changes in vision
clumsiness or unsteadiness
double vision
poor coordination

Mind you there is chest pain as well which you should look out for.
Thank you. I'll look out for any vision problems. The neuro also mentioned headaches but I'm also on medication for migraines so hopefully that will be okay.
 

masterjen

New
Messages
2,080
Reaction score
0
Points
0
When I was on Lamictal, I had eye sensitivity to even extraneous light coming from outside into my apartment and had to wear sunglasses even indoors during the long titration process. This settled about 75% but never did calm down completely and when outside there were times I was wearing sunglasses when no one else was. I did also have blurred and double vision, again worse during the titration process but still evident later on.
I did like the effect on my mood, however :) I am/was by no means depressed or manic or anything, but it did have some sort of calming effect and I found I was better able to focus on things.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
I had eye sensitivity to even extraneous light coming from outside into my apartment and had to wear sunglasses even indoors
It was never that extreme for me, but I do think my eyes are more sensitive to the sun than before. My distance vision has gone downhill since going on Lamictal, but I can't tell for sure how much is the fault of the medication, or if there are other factors at work.
 
Top